Hughes Syndrome test is elevated but want to stop warfarin after 16 years of being on it

I am 47 and have been on warfarin for almost 16 years due to positive test for APS as well as Lupus. I just had another test for APS done and it says my antibodies are showing more elevated (double) than when done last year. Im tired of taking warfarin and I feel the risks of the drug outweigh the benefits. Anyone else embark on going off warfarin using healthy eating and supplements etc?

9 Replies

oldest • newest
  • No because I was a healthy eater, took supplements, exercised daily and still had two strokes thanks to Aps, not in a hurry to repeat that thanks.

  • I think it would be a bad move for you to remove your anticoagulation, please do discuss your options through with your main medical consultant to get some clarity on this issue. MaryF

  • I agree with my colleague, Mary, and with Dobiedogz.

    You should not stop anticoagulation without discussing this with whoever is managing your APS. To stop Warfarin could be dangerous.

    Dave

  • I've been taking Warfarin for 27 years now and wouldn't dream of stopping. The risks far outweigh the advantages.

  • I've been on it for over 40 years and although I have recently had problems self-testing and being confident of knowing my true INR, it is my anticoagulation drug of choice by a long long way. Whatever you do, don't stop all anti coagulation options.

  • I had a VTE and was put on warfarin but it was stopped because they did not test me for APS. Then when I had growing neurological symptoms and did the circuit of Dr's trying to find out what was wrong with me I was told I had Fibro because my Antibodies for APS were normal, in fact they didn't even tell me they had tested me for it or that I had small dots on a brain CT reported as "normal" ! But then that "Fibro" caused a " Stroke" despite still normal aPL and still I was only given aspirin! Finally before I almost had another stroke Graham Hughes rescued me, so NO my advice to you is DO NOT STOP your warfarin! If you want to try something different ask about LMW heparin like Fragmin, I use that with great success and don't have to worry about what I eat or drink etc.

    I understand your sick of the life style so maybe it's time for a change in Anticoagulation meds but don't stop them, please!

  • Hi planetm,

    Warfarin is my lifeline!

    We can absolutely not stop our anticoagulation as we have too thick blood that has to be thinned properly before we can live a good life .

    I am primary APS (no other autoimmun illnesses so far) . If you decide to stay on Warfarin you could perhaps selftest. Otherwise take LMW Heparin as adviced.

    Do not look at the numbers of the antibodies they go up and down. I have had max high antibodies (all three) for many years now.

    Read "Sticky Blood Explained" by Kay Thackray. She has APS and writes about the different symptoms we have. There are not the latest oral anticoagulation-drugs in it but it is a very good book to understand our illness and how it is to live with it.

    Best wishes from Kerstin in Stockholm

  • I think you already know this would not be a prudent thing to do. Don't let your frustration get the best of you. Believe me I empathize with your feelings but it's better to be frustrated than dead. Please don't stop your anticoagulation. I mean this with the best of intentions😘

  • Could you not use riveroxaban ?

You may also like...